Discussion in 'Your Living Room' started by nassman, Jan 29, 2007.
i know you are just trying to help others.
Sorry about the bad post! lol I wanted to say that we can listen to our doctors, and as well, provide them with additional information.
Linda; excellent post . I was really ill in 2002-2003. I logged onto to menieres in 2002, but read one of Nassman's post. I didn't come back for a year. Yeah, ME! LOL. So, I registered in 2003...Nassman had toned it done. But, I also needed kid gloves at the time. My family, immediate, and my mom, ect, have always been "suck it up" nothing is sugar coated. So...with that, I thank you, Nassman.
Nassman - it's your tone. I've reminded you a couple times because you can scare newbies with that tone. You have very good info, just work on your "sharing" technique. It's good you came out with your post; i too have noticed your demeanor has calmed some since i've been here.
i totally agree
The specialist I have been seeing for almost ten years has prescribed valium for short term use if I am having a flare up. He adamantly told me that he would not give it to me on a regular basis because over time it would do more harm than good. In the ten years that I have been dealing with Meniere's I have used valium four times for a period of one week each time.
My family doctor refuses to prescribe it. I can't use the word to describe the term he called it. I was having a prolonged flare up and couldn't get in to see my specialist. I got through it without the valium.
Well, I guess it's fortunate that Valium makes me throw up, LOL! So, no worries there!
Nassman is the greatest. So he's a bit grumpy at times--Meniere's does that to people! He has contributed a lot to this forum, and I always look forward to his comments.
nassman, i look forward to your comments, too. i'm glad you're on the forum.
Is your dad related to mine? (just kidding by the way). There appear to be some similarities but not quite the same thing that you're going through as what I'm going through.
Well my input on this thread is that people don't react just for the heck of it. Maybe Nassman's folks and culture promotes that kind of demeanor as a way of life-- but the only thing else I'm going to contribute to this discussion, is to consider the audience when one posts. I think that's the bottom line. You can be just as truthful with more or less sensitivity, with more or less humor, with more or less vocal inflection, with more or less whatever. Which of these is your audience going to respond well to?
30 seconds, good luck.
What is *tact*?
There ya go. Sorry I don't have a prize though.
Case in point:
YOU need to do this …. YOU have become addicted…. (YOU are an idiot for getting in this predicament)
Ron, Has your ENT/otoneurologist made you aware that benzodiazapines are highly addictive and you will probably need more and more to alleviate dizziness. It has happened to a number of people here (including SpinininOhio). Doctors don’t always warn patients that these are dangerous drugs that can cause very severe and lasting problems that far outweigh the advantages (like SpinininOhio’s). Do a search on the side effects of benzodiazapines - very, very, very scary. From my experience and the experience of others on this site, if you do decide to get off of this drug (which I can’t recommend enough times and neither can SpinininOhio who just lost her DDDSIL – probably to accidental overdose of psychotropic drugs), get the help of a professional doctor to wean you off slowly so you don’t get withdrawal symptoms (like SpinininOhio).
Second case in point:
A few weeks ago, you said on a thread…. “If diet alleviates the symptoms, YOU don’t have Meniere’s” While I was relieved that I now don’t have Meniere’s, I was amazed that you were able to rule it out so quickly over the internet when four specialists who have seen me in person have not.
I’m with the others: Please don’t stop posting. Your information is usually great and pretty well thought out. But as Pardonme sort of said: don’t act so surprised at the responses to blunt (YOU) statements.
I have been an infrequent reader of this forum. I have found your posts (contributions) on all types of important topics to be educational. I sort of like your passion and directness. Everyone has an opinion just like everyone has a butt. I agree that valium, and the like, are awful to use everyday and I have dead relatives from prescription drug abuse. So, I guess I am lucky I had bad role models to show me the real effects, not just abstract warnings. Unfortunately, the pearls of wisdom can't be separated from the ill will you may create in the way the message is delivered. just my 2 cents.
I really like nassmans posts. And agree with most of it. Especially excessive use of benzo's.
I just think his view of Meniere's is extremely black and white.
Yes the vertigo in meniere's is episodic, but the disabling imbalance/dizziness, and inability to stand/walk that can follow large attacks is very real, and very debilitating. It can last days, months, or forever. It's a grey area of the disease that nassman seems to dismiss.
That doesn't stop me enjoying his posts though. Maybe his delivery could be better. But he shouldn't be "run out of town" for airing his personal views and beliefs.
My 2 cents.
Everone is different and everyone has opinions. We are free in this country to express our opinions.
Doctor's PRACTICE medicine. Know what practice means?
What works for 1 person may not work for another.
That being said, Nassman keep posting, it is obvious you care, just add that little bit of sugar to make the medicine go down and remember that you don't like to be bashed - no one else does either. You need to be on the forum because all input is information and what someone does with that info is going to be what they do.
BTW My PCP put me on valium before I was diagnosed Meniere's for anxiety, chronic muscle spasms and because it seemed to help my GERD/Reflux.
eedad1: This is what I'm talking about. I don't think you can just throw out a sentence like (quote) "I agree that valium, and the like, are awful to use everyday and I have dead relatives from prescription drug abuse" You have relatives who may have died as a result of drug abuse but there are thousands of people, myself included, who have taken benzodiazepines on a daily basis to great benefit - in fact, getting their life back because of them. They are very safe drugs that have been on the market for many decades. They are inexpensive and work immediately, unlike most A/D's. So how can you "agree they are awful to take every day"?
Wouldn't it be better to say: "I have been led to believe that Valium is potentially addictive and care should be used when taking it?" That is a neutral, tactful sentence and I think that is precisely the objection people have to Nassman's posts. Not the information but the way it's imparted.
Please, let's remember that one man's poison is another man's cure.
I don't think this thread requires a "Lynch Mob", the man has been advised to (tone it down.)
I truly feel he has no hidden agenda, but only wants to help others as many of us here do.
I agree that a newbie to this site may be scared off as they seek us out feeling very sick and perhaps with a sence of no place else to turn. (That was me a few years ago)
So rather then run Nassman out of Dodge, lets incourage him to carry on and remember that most people who post here "are not feeling all that well".................... or they would not be here period. :'(
Carribean; I agree, I would rather have straight facts than have something sugar coated or the use of "kid gloves", it has made me a stronger person. What works for some, won't work for others. I believe in living life, regardless and not letting menieres control me. I think that's Nassman's bottom, live life, menieres isn't fatal.